Alert archive / Arkansas / Tornado Warnings in 2004
Tornado Warning 18, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at May 30, 2004, 7:31 PM CDT for Ouachita County, Arkansas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2004, 7:31 PM CDT (00:31 UTC)
- Expired
- May 30, 2004, 8:05 PM CDT
- In force
- 34 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Ouachita County, AR
The radar
The Little Rock radar (KLZK), 131 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 3:20 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 0.5 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3106 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 919 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 3.9
- Supercell composite
- 13.9
The text
As transmitted, in the capitals the NWS used until 2016.
245
WFUS54 KLZK 310031
TORLIT
ARC103-310105-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
731 PM CDT SUN MAY 30 2004
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* TORNADO WARNING FOR...
OUACHITA COUNTY IN SOUTHWEST ARKANSAS
* UNTIL 805 PM CDT
* AT 728 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO 12 MILES WEST OF BEARDEN...OR ABOUT 10 MILES NORTH OF
CAMDEN...MOVING EAST AT 45 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
BEARDEN AROUND 745 PM CDT
&&
A DOPPLER RADAR DETECTED TORNADO MEANS THERE IS STRONG ROTATION
WITHIN A STORM. THE STORM MAY NOT BE PRODUCING A TORNADO AT THE
MOMENT...BUT IS EXPECTED TO DURING THE WARNING PERIOD. FOR YOUR
SAFETY...GO INDOORS NOW TO AN INTERIOR ROOM AWAY FROM WINDOWS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.
LAT...LON 3380 9289 3380 9258 3372 9258 3369 9263
3366 9270 3363 9287
$$
46What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at May 30, 2:45 PM CDT, 4 hours 46 minutes earlier.
Area forecast discussion, May 30, 2:45 PM CDT, 4 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 245 PM CDT SUN MAY 30 2004 .SHORT TERM...TONIGHT THROUGH WEDNESDAY CONVECTION HAS FIRED ALONG AND AHEAD OF THE CDFNT ACRS NRN AND WRN AR. A FEW STORMS ALONG THE LINE HAVE BEEN SHOWING SUPERCELL CHARACTERISTICS OVER THE PAST HOUR. EXPECT THIS ACTIVITY TO CONT WORKING EWD ACRS AR THRU THIS EVENING. WILL BE WATCHING FOR FURTHER FORMATION OF INDIVIDUAL CELLS AHEAD OF THE LINE FOR TORNADIC POTENTIAL INTO THE EVENING HOURS. OVERALL MODEL TRENDS IN AGREEMENT WITH PREV RUNS AND HAVE NOT MADE TOO MANY CHGS TO GOING FCST DURG THE SHORT TERM. EXPECT CONVECTION TO EVOLVE INTO A SQUALL LINE TONIGHT AS IT MOVES EWD ACRS THE FA. HAVE LIKELY POPS THIS EVENING...TAPERING TO CHC POPS BEHIND FROPA LATER TONIGHT. MODELS STILL WANT TO TAKE THE FNT JUST S OF AR ON MON AND STALL IT OUT INTO TUE. HAVE LEFT SOME SCTD POPS FOR MAINLY MY SRN COUNTIES MON INTO TUE TIMEFRAME. FNT BEGINS TO LIFT SLOLY BACK NWD LATE TUE INTO WED. BOTH THE ETA AND GFS SOLUTIONS ARE INDCG SHRA/TSRA REFORMING N OF THE BNDRY TUE NIGHT AND WED. HAVE GONE WITH 20-30 PERCENT POPS FOR MOST AREAS FOR NOW. && .LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY SEVERAL SHORT WAVES WILL BE DIVING SOUTHEAST IN UPPER FLOW AND CARVING A TROF JUST EAST OF THE STATE THAT WILL EVOLVE INTO A CUT OFF LOW BEYOND THE PRESENT FORECAST RANGE. THE TROF WILL KEEP UNSTABLE CONDITIONS OVER ARKANSAS AS SURFACE BOUNDARY LINGERS IN THE VICINITY OF OUR STATE. THERE WILL BE CHANCES OF PRECIPITATION FOR THE FORECAST AREA OR SOME PORTION OF IT THROUGHOUT THE PERIOD COVERED BY THIS FORECAST. TEMPERATURES WILL REMAIN IN THE ABOVE NORMAL RANGE FOR HIGHS AND LOWS IN MOIST AIR. && .LZK WATCHES/WARNINGS/ADVISORIES...LAKE WIND ADVISORY UNTIL 6 PM CDT FOR ZONES ARZ003>007...ARZ012>016...ARZ021>025...ARZ030>034... ARZ037>047...ARZ052>057...ARZ062>069. && 44/32
Hazardous weather outlook, May 30, 10:30 AM CDT, 9 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR...UPDATED 1030 AM CDT SUN MAY 30 2004 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-311000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT SUN MAY 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT LOW PRESSURE CONTINUES TO DEVELOP OVER THE CENTRAL PLAINS. IT WILL INTENSIFY AS IT MOVES TO THE NORTHEAST. AS IT INTENSIFIES WINDS WILL INCREASE ACROSS THE AREA. A LAKE WIND ADVISORY IS IN EFFECT FOR MUCH OF ARKANSAS TODAY. THE LOW WILL DRAG A COLD FRONT SLOWLY EASTWARD... APPROACHING NORTHWEST ARKANSAS LATE THIS MORNING. THE FRONT IS EXPECTED TO MOVE INTO NORTHWEST ARKANSAS AROUND NOON AND IT WILL TRIGGER SHOWERS AND THUNDERSTORMS OVER ALL SECTIONS OF ARKANSAS THIS AFTERNOON AND TONIGHT. THE FRONT WILL SWEEP THROUGH THE REMAINDER OF THE STATE LATE THIS AFTERNOON AND TONIGHT. THE FRONT WILL BE PLOWING INTO A VERY WARM...MOIST AND UNSTABLE ATMOSPHERE. WINDS ALOFT AND OTHER FACTORS WILL BE COMING TOGETHER TO PRODUCE A VERY GOOD CHANCE OF SEVERE WEATHER STARTING THIS AFTERNOON AND CONTINUING THROUGH THE OVERNIGHT HOURS. ALL OF ARKANSAS WILL BE UNDER A HIGH RISK FOR SEVERE WEATHER THIS AFTERNOON AND TONIGHT. HEAVY RAINFALL CAN BE EXPECTED ACROSS THE EASTERN SECTIONS TONIGHT. A LINE OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED TO DEVELOP NEAR OR ALONG THE APPROACHING COLD FRONT. IN ADDITION TO DAMAGING WINDS AND LARGE HAIL...TORNADOES WILL BE POSSIBLE ALSO. THE STORMS WILL SWEEP SOUTHEAST...REACHING THE LITTLE ROCK METROPOLITAN AREA BY LATE AFTERNOON...AND FINALLY THEY WILL BE EXITING THE SOUTHEAST CORNER OF THE STATE BY SUNRISE MONDAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE FRONT WILL BECOME STATIONARY NEAR THE SOUTHERN BORDER OF ARKANSAS MONDAY AND IT WILL REMAIN IN THE AREA FOR MUCH OF THE WEEK. THERE WILL BE CHANCES OF SHOWERS AND THUNDERSTORMS THROUGH SATURDAY AND ISOLATED SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WIND WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... IT IS LIKELY THAT SPOTTERS WILL BE NEEDED THIS AFTERNOON AND TONIGHT. 32
In the hours before
Local storm report, May 30, 4:38 PM CDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
438 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0409 PM HAIL ERBIE 36.08N 93.23W
05/30/2004 0.75 INCH NEWTON AR BROADCAST MEDIA
0425 PM TSTM WND DMG ERBIE 36.08N 93.23W
05/30/2004 NEWTON AR BROADCAST MEDIA
LIMBS DOWN.
&&
22Local storm report, May 30, 4:59 PM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
459 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL 6 S VIOLA 36.31N 91.98W
05/30/2004 1.75 INCH FULTON AR PUBLIC
0448 PM TSTM WND DMG COAL HILL 35.44N 93.67W
05/30/2004 JOHNSON AR LAW ENFORCEMENT
LARGE LIMBS DOWN.
&&
22Local storm report, May 30, 5:35 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
535 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 3 SE SAINT JOE 36.00N 92.76W
05/30/2004 0.75 INCH SEARCY AR LAW ENFORCEMENT
HAIL OCCURRED IN THE RUSH COMMUNITY.
0505 PM HAIL DANVILLE 35.05N 93.39W
05/30/2004 1.75 INCH YELL AR LAW ENFORCEMENT
0505 PM TSTM WND DMG DANVILLE 35.05N 93.39W
05/30/2004 YELL AR LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
0435 PM TSTM WND DMG MOUNTAIN HOME 36.34N 92.38W
05/30/2004 BAXTER AR LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
&&
22Local storm report, May 30, 5:43 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
543 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG 4 SW DARDANELLE 35.19N 93.22W
05/30/2004 YELL AR PUBLIC
TREES DOWN.
&&
22Local storm report, May 30, 6:11 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
611 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG FLIPPIN 36.28N 92.59W
05/30/2004 MARION AR PUBLIC
LARGE LIMBS DOWN.
0410 PM HAIL DEER 35.83N 93.22W
05/30/2004 0.75 INCH NEWTON AR CO-OP OBSERVER
0515 PM TSTM WND DMG 2 W VIOLA 36.40N 92.02W
05/30/2004 FULTON AR LAW ENFORCEMENT
1 LARGE TREE DOWN.
0525 PM TSTM WND DMG CALICO ROCK 36.13N 92.13W
05/30/2004 IZARD AR LAW ENFORCEMENT
LARGE LIMB DOWN ON A POLICE CAR.
0530 PM TSTM WND DMG ATKINS 35.24N 92.95W
05/30/2004 POPE AR BROADCAST MEDIA
TREES AND POWER LINES DOWN.
&&
22Local storm report, May 30, 7:21 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
721 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND GST OIL TROUGH 35.63N 91.46W
05/30/2004 64 MPH INDEPENDENCE AR TRAINED SPOTTER
&&
28The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 7:08 PM CDT | Severe Thunderstorm Warning | LZK | Ouachita | 57 min |
| May 30, 7:11 PM CDT | Severe Thunderstorm Warning | LZK | Jefferson | 54 min |
| May 30, 7:45 PM CDT | Severe Thunderstorm Warning | LZK | Dallas | 45 min |
| May 30, 7:45 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Prairie | 60 min |
| May 30, 7:54 PM CDT | Severe Thunderstorm Warning | LZK | Grant | 21 min |
| May 30, 7:55 PM CDT | Severe Thunderstorm Warning | LZK | Calhoun | 45 min |
| May 30, 7:58 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Monroe | 62 min |
| May 30, 8:05 PM CDT | Severe Thunderstorm Warning | LZK | Jefferson | 60 min |
| May 30, 8:11 PM CDT | Severe Thunderstorm Warning | LZK | Bradley, Drew, Lincoln | 59 min |
| May 30, 8:17 PM CDT | Flash Flood Warning | LZK | Ouachita | 3 hr |
| May 30, 8:42 PM CDT | Severe Thunderstorm Warning | LZK | Calhoun | 38 min |
| May 30, 8:46 PM CDT | Severe Thunderstorm Warning | LZK | Desha | 59 min |
| May 30, 9:00 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas | 35 min |
| May 30, 9:10 PM CDT | Severe Thunderstorm Warning | LZK | Bradley, Drew | 40 min |
| May 30, 9:14 PM CDT | Flash Flood Warning | LZK | Calhoun | 3 hr |
| May 30, 9:38 PM CDT | Flash Flood Warning | LZK | Bradley | 3 hr |
| May 30, 10:12 PM CDT | Flash Flood Warning | LZK | Cleveland, Dallas | 3 hr |
| May 30, 11:15 PM CDT | Flash Flood Warning | LZK | Ouachita | 3 hr |
| May 30, 11:20 PM CDT | Flash Flood Warning | LZK | Drew | 3 hr |
| May 31, 12:40 AM CDT | Flash Flood Warning | LZK | Bradley | 90 min |
Nearby
Tornado Warnings in Arkansas, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.